Alert archive / Texas / Flash Flood Warnings in 2010
Flash Flood Warning 7, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Apr 16, 2010, 9:32 AM CDT for Frio County, Texas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 16, 2010, 9:32 AM CDT (14:32 UTC)
- Expired
- Apr 16, 2010, 12:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Frio County, TX
The radar
The Laughlin AFB radar (KDFX), 127 km from the middle of the area, began a volume at 14:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 16, 12:00 PM CDT | FLOOD | 2 N Pearsall, TX | PERSONS IN PEARSALL REPORTED WATER COVERING SOME RURAL ROADS. |
| Apr 16, 12:00 PM CDT | FLASH FLOOD | 2 N Pearsall, TX | PERSONS IN PEARSALL REPORTED WATER COVERING SOME RURAL ROADS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 148 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 2.5 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 737 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 466 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
492 WGUS54 KEWX 161432 FFWEWX TXC163-161730- /O.NEW.KEWX.FF.W.0007.100416T1432Z-100416T1730Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 932 AM CDT FRI APR 16 2010 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN FRIO COUNTY... * UNTIL 1230 PM CDT. * AT 929 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETERMINED THAT RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GOLDFINCH...SCHATTEL...DERBY...PEARSALL...MOORE AND BIG FOOT. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN WATER COVERS THE ROAD...TURN AROUND DON'T DROWN. THE LIFE YOU SAVE MAY BE YOUR OWN. && LAT...LON 2909 9918 2908 9882 2866 9885 2871 9915 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 16, 6:45 AM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, Apr 16, 6:45 AM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 645 AM CDT FRI APR 16 2010 .DISCUSSION... SEE AVIATION SECTION BELOW. && .AVIATION... THE AXIS OF HIGHEST PWATS HAS SHIFTED TO THE EAST AND SETTLED OVER THE I-35 TERMINALS. THIS HAS PROMOTED IFR CONDITIONS AT THE I-35 TERMINALS WHILE DRT BOUNCES BETWEEN IFR AND MVFR. A SHORTWAVE IS PROGRESSING AROUND THE UPPER LOW AND HELPING IN THE REDEVELOPMENT OF SHOWERS IN VAL VERDE COUNTY. THESE SHOWERS WILL BECOME WIDESPREAD AND REACH ALL TERMINALS WITHIN THE FIRST SIX HOURS OF THE TAF. AFTER 18Z...THUNDERSTORMS WILL REACH THE I-35 TERMINALS AND CONFIDENCE IS LOW THAT THUNDERSTORMS WILL REACH DRT. CEILINGS WILL DROP BACK TO IFR OVERNIGHT AS HIGH PWATS REMAIN OVER THE AREA. && .PREV DISCUSSION... /ISSUED 426 AM CDT FRI APR 16 2010/ DISCUSSION... WELL ABOVE NORMAL PWATS AND A DIFFLUENT UPPER LEVEL FLOW CONTINUE OVER SOUTH CENTRAL TEXAS AND WILL PRODUCE NUMEROUS SHOWERS... ISOLATED THUNDERSTORMS AND LOCALLY HEAVY RAINFALL TODAY. RAINFALL AMOUNTS WILL GENERALLY RANGE FROM ONE HALF TO ONE INCH TODAY INTO TONIGHT...BUT SPOTTY RAINFALL TOTALS BETWEEN THREE AND FIVE INCHES ARE POSSIBLE AND MAY LEAD TO MORE FLASH FLOODING. THE FLASH FLOOD THREAT LOOKS TO BE TOO LOCALIZED AT THIS TIME TO WARRANT A FLASH FLOOD WATCH. THAT SAID...THE AREA MOST LIKELY TO RECEIVE THE HIGHER RAINFALL AMOUNTS IS BETWEEN HIGHWAYS 281 AND 277... INCLUDING PORTIONS OF BEXAR COUNTY. POPS WILL TREND DOWN OVER THE WEEKEND AS WESTERLY FLOW ALOFT BRINGS DRIER AIR AND A SHORTWAVE RIDGE BUILDS OVER THE SOUTHERN ROCKIES AND NORTHERN MEXICO...AND MOVES INTO WEST TEXAS LATE SUNDAY. CONVECTION WILL STILL BE POSSIBLE...ESPECIALLY ON SATURDAY WHEN A WEAK COLD FRONT WILL SLIDE INTO OUR AREA. THERE IS GOOD AGREEMENT AMONG THE 00Z MEDIUM RANGE SOLUTIONS ON A SHORTWAVE TROUGH MOVING WEST ACROSS NORTHERN MEXICO ON MONDAY AND ACROSS OUR AREA MONDAY NIGHT INTO TUESDAY...BRINGING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. WE'LL GET A BREAK ON WEDNESDAY AND THURSDAY...BUT WILL LOAD GULF MOISTURE NEXT FRIDAY IN ADVANCE OF A LARGE STORM SYSTEM FORECAST TO MOVE ACROSS THE SOUTHERN ROCKIES. THIS SYSTEM MAY BRING ANOTHER ROUND OF CONVECTION TO SOUTH CENTRAL TEXAS NEXT WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 74 63 73 58 71 / 60 50 60 50 30 AUSTIN BERGSTROM INTL AIRPORT 73 62 73 57 72 / 50 50 60 50 30 NEW BRAUNFELS MUNI AIRPORT 72 62 74 58 72 / 80 50 60 50 30 BURNET MUNI AIRPORT 72 61 70 55 69 / 70 50 60 50 30 DEL RIO INTL AIRPORT 76 64 74 55 75 / 50 40 40 30 20 GEORGETOWN MUNI AIRPORT 73 62 71 57 70 / 50 50 60 50 30 HONDO MUNI AIRPORT 75 63 75 56 74 / 80 50 50 40 20 SAN MARCOS MUNI AIRPORT 73 62 73 57 72 / 70 50 60 50 30 LA GRANGE - FAYETTE REGIONAL 74 64 74 60 73 / 50 30 60 40 30 SAN ANTONIO INTL AIRPORT 74 63 75 58 72 / 80 50 60 50 30 STINSON MUNI AIRPORT 74 64 76 59 73 / 80 50 60 50 20 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 11/22
Hazardous weather outlook, Apr 16, 7:20 AM CDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 720 AM CDT FRI APR 16 2010 TXZ171>173-183>194-202>209-217>225-228-171230- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 720 AM CDT FRI APR 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... WIDESPREAD SHOWERS AND THUNDERSTORMS WILL BE ABLE TO PRODUCE RAINFALL AMOUNTS OF UP TO ONE INCH WITH ISOLATED AMOUNTS OF 3 TO 5 INCHES. IN THE ISOLATED HIGHER RAINFALL AMOUNTS...LOCALIZED FLOODING WILL BE POSSIBLE. THE MAIN FOCUS FOR THE HEAVY RAIN WILL BE THE TEXAS HILL COUNTRY AND PARTS OF BEXAR COUNTY BETWEEN US HIGHWAY 277 AND 281 AND NORTH OF US HIGHWAY 90. ADDITIONAL RIVER RISES ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SATURDAY WILL BRING ANOTHER CHANCE OF LOCALLY HEAVY RAINFALL FROM SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 16, 5:11 AM CDT, 4 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 511 AM CDT FRI APR 16 2010 TXZ183>188-202>204-161215- VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE-KINNEY-UVALDE- MEDINA- INCLUDING THE CITIES OF...DEL RIO...ROCKSPRINGS...LEAKEY... KERRVILLE...BANDERA...FREDERICKSBURG...BRACKETTVILLE...UVALDE... HONDO 511 AM CDT FRI APR 16 2010 ...HEAVY RAINS OVER SOUTH CENTRAL TEXAS HAS RESULTED IN SEVERAL RIVERS AND STREAMS BECOMING SWOLLEN OR FLOODED OVERNIGHT INTO EARLY THIS MORNING... AT 5 AM CDT...RIVER FLOOD WARNINGS WERE IN EFFECT FOR THE FOLLOWING AREAS... ...THE GUADALUPE RIVER AT HUNT AND AT KERRVILLE... ...THE MEDINA RIVER AT BANDERA... ...SECO CREEK NEAR DHANIS... ...THE SABINAL RIVER AT SABINAL... ...DEVILS RIVER AT JUNO AND BAKERS CROSSING... RAINFALL AMOUNTS OVER THE PAST 24 HOURS HAVE EXCEEDED 5 INCHES OVER PARTS OF BANDERA AND KERR COUNTIES...AND RADAR ESTIMATES SUGGESTS RAINFALL TOTALS OF 4 TO 8 INCHES MAY HAVE FALLEN OVER PORTIONS OF VAL VERDE COUNTY NORTH OF LAKE AMISTAD. SECONDARY ROADS THAT ARE NEAR LARGER STREAMS AND RIVERS MAY REMAIN FLOODED FOR SEVERAL HOURS...ESPECIALLY THOSE NORTH AND WEST OF A DEL RIO TO HONDO TO FREDERICKSBURG LINE. MOTORISTS SHOULD USE EXTRA CAUTION IN THE PRE-DAWN HOURS WHEN THE THREAT OF FLOODING IS HARD TO RECOGNIZE.
Local storm report, Apr 16, 5:33 AM CDT, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
533 AM CDT FRI APR 16 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 AM FLOOD BANDERA 29.72N 99.07W
04/16/2010 BANDERA TX LAW ENFORCEMENT
EVACUATION OF RV CAMPGROUNDS DUE TO RIVER FLOODING
&&
EVENT NUMBER EWX1000126
MCOLocal storm report, Apr 16, 7:42 AM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
742 AM CDT FRI APR 16 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM FLOOD N DEL RIO 29.38N 100.90W
04/16/2010 VAL VERDE TX LAW ENFORCEMENT
SOME URBAN FLOODING AT INTERSECTIONS CAUSING SEVERAL
STRANDED MOTORISTS
&&
EVENT NUMBER EWX1000127
MCDONALDThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 7:41 PM CDT | Flash Flood Warning | EWX | Bandera, Kerr | 3 hr |
| Apr 15, 7:57 PM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
| Apr 15, 9:06 PM CDT | Flash Flood Warning | EWX | Gillespie | 3 hr |
| Apr 15, 9:20 PM CDT | River Flood Warning | EWX | Frio | 3 days |
| Apr 15, 10:13 PM CDT | River Flood Warning | EWX | Kerr | 30 hr |
| Apr 15, 10:20 PM CDT | Flash Flood Warning | EWX | Kerr | 100 min |
| Apr 16, 12:31 AM CDT | River Flood Warning | EWX | Bandera | 23 hr |
| Apr 16, 12:53 AM CDT | Areal Flood Advisory | EWX | Atascosa | 3 hr |
| Apr 16, 12:55 AM CDT | River Flood Warning | EWX | Medina | 5 hr |
| Apr 16, 1:25 AM CDT | Areal Flood Advisory | EWX | Val Verde | 95 min |
| Apr 16, 1:39 AM CDT | River Flood Warning | EWX | Kerr | 7 hr |
| Apr 16, 2:16 AM CDT | River Flood Warning | EWX | Val Verde | 34 hr |
| Apr 16, 2:16 AM CDT | River Flood Warning | EWX | Val Verde | 41 hr |
| Apr 16, 3:38 AM CDT | River Flood Warning | EWX | Uvalde | 25 hr |
| Apr 16, 5:21 AM CDT | Areal Flood Advisory | EWX | Karnes | 2 hr |
| Apr 16, 6:42 AM CDT | River Flood Warning | EWX | Kendall | 2 hr |
| Apr 16, 7:05 AM CDT | Areal Flood Advisory | EWX | Edwards, Kinney, Val Verde | 115 min |
| Apr 16, 7:34 AM CDT | Flash Flood Warning | EWX | Val Verde | 116 min |
| Apr 16, 9:02 AM CDT | Areal Flood Advisory | EWX | Edwards, Kinney, Val Verde | 118 min |
| Apr 16, 9:52 AM CDT | River Flood Warning | EWX | Val Verde | 29 hr |
| Apr 16, 11:04 AM CDT | Areal Flood Advisory | EWX | Edwards, Kinney, Val Verde | 116 min |
| Apr 16, 4:44 PM CDT | Areal Flood Advisory | EWX | Fayette, Lavaca | 106 min |
| Apr 16, 5:47 PM CDT | Areal Flood Advisory | EWX | Caldwell | 51 min |
| Apr 16, 6:32 PM CDT | Flash Flood Warning | EWX | Caldwell | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.